Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 109, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Nov 15, 2020, 6:55 PM EST for Lewis County, New York. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2020, 6:55 PM EST (23:55 UTC)
- Expired
- Nov 15, 2020, 7:17 PM EST
- In force
- 22 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 30 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 7:01 PM EST | TSTM WND DMG | 4 N Lyons Falls, NY | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WUUS51 KBUF 152355 SVRBUF NYC049-160030- /O.NEW.KBUF.SV.W.0109.201115T2355Z-201116T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Buffalo NY 655 PM EST Sun Nov 15 2020 The National Weather Service in Buffalo has issued a * Severe Thunderstorm Warning for... Eastern Lewis County in central New York... * Until 730 PM EST.. * At 654 PM EST, severe thunderstorms were located along a line extending from near Harrisville to near Boonville, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lyonsdale, Greig, Port Leyden, Harrisville, Lyons Falls, Constableville, Turin, Belfort, Soft Maple Reservoir and Kirschnerville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This is a DANGEROUS SITUATION. These storms are producing widespread wind damage across Central NY and the eastern Lake Ontario region. SEEK SHELTER NOW inside a sturdy structure and stay away from windows! && LAT...LON 4345 7546 4416 7532 4410 7517 4361 7511 TIME...MOT...LOC 2354Z 252DEG 37KT 4412 7527 4349 7541 HAIL...<.75IN WIND...60MPH $$ Hitchcock
1 follow-up statement
050
WWUS51 KBUF 160017
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
717 PM EST Sun Nov 15 2020
NYC049-160026-
/O.CAN.KBUF.SV.W.0109.000000T0000Z-201116T0030Z/
Lewis NY-
717 PM EST Sun Nov 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEWIS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. Strong winds not related
to thunderstorms will continue tonight. A High Wind Warning is in
effect.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.
LAT...LON 4345 7546 4416 7532 4410 7517 4361 7511
TIME...MOT...LOC 0015Z 252DEG 37KT 4419 7498 4356 7512
$$
HitchcockWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 6:54 PM EST, 1 minute earlier.
Area forecast discussion, Nov 15, 6:54 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
654 PM EST Sun Nov 15 2020
.SYNOPSIS...
A deep storm system over eastern Canada will generate damaging winds
for parts of the region tonight along with widespread precipitation.
This could include a few inches of wet snow across the higher
elevations of the Southern Tier and also on the Tug Hill. The strong
storm system will slowly exit across Quebec on Monday and this will
allow winds to very gradually subside through Monday night.
&&
.NEAR TERM /THROUGH MONDAY/...
...DAMAGING WINDS EXPECTED TONIGHT...
A very deep yet progressive mid level trough will move across the
Great Lakes this evening, taking on a negative tilt with time. The
associated surface low will pass south of James Bay through tonight
while deepening to around 979MB.
WINDS...
Model guidance continues to support a tropopause fold and
stratospheric PV intrusion as the base of a deep trough crosses the
Lower Great Lakes with the 1.5 PVU surface decending to around 550
MB. This, combined with strong cold advection and post-frontal
pressure rises will support a period of strong subsidence and steep
lapse rates through the low/mid levels. The magnitude of post-
frontal winds aloft suggest gusts of 65 mph northeast of Lake Erie
from Buffalo to Rochester. A few 70 mph gusts are possible close to
Lake Erie. The strongest gusts northeast of Lake Erie will be mid
afternoon through mid evening. Gusts across Jefferson County will
likely be closer to 60 mph. Farther inland, expect gusts of around
50 mph in Finger Lakes region.
PRECIPITATION...
In the wake of the system, lake effect rain will develop northeast
of Lake Erie. This band of rain will initially be over the Buffalo
Northtowns, then drift slowly south to the Southtowns later this
evening before reaching the western Southern Tier late tonight as
boundary layer flow veers more westerly. The rain will mix with snow
overnight across the higher terrain, with very minor accumulations
possible on the hills. Lake effect rain and wet snow showers will
continue Monday across the western Southern Tier and the Boston
Hills and Wyoming County. Spotty 1-3 inch accumulations are expected
late tonight through Monday for the highest terrain, with little or
nothing at lower elevations.
East of Lake Ontario lake effect rain will setup this evening near
Watertown, then drift south to the northern Tug Hill by late
tonight. Lake effect showers of rain and snow will continue across
the Tug Hill region Monday, with snow favored at higher elevations
and rain at lower elevations. Expect several inches of accumulation
across the highest elevations of the Tug Hill, with little or no
accumulation at lower elevations.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
A large scale trough will remain in place over the eastern third of
the U.S. and Canada during most of this period. This will allow for
continued active weather with cooler than normal temperatures.
Monday night, a weak lake response will remain in place through the
early portion of the evening, especially east of Lake Ontario where
temperatures will be a bit cooler. The lake response will strengthen
late Monday evening as a shortwave trough approaches the area from
the Upper Midwest late Monday into Tuesday morning. A cold front
will cross the area, and bring most of the lake bands fully inland
with its passage. Timing on the cold frontal passage looks generally
around daybreak on Tuesday morning, but there is some model
disagreement still with timing of the front. The best chance for
accumulating snow will be across the higher terrain of the North
Country, with some snow also accumulating over the higher terrain of
the Western Southern Tier. Lower elevations can expect mostly a rain
or rain/snow mix through the early morning on Tuesday. Snowfall
amounts over the Tug Hill on Monday night will be around 1 to 3
inches, and in the higher terrain of the Western Southern Tier
around 1 to 2 inches will be possible. Lows on Monday night will be
in the upper 20s to around 30 for the higher terrain, and in the low
to mid 30s for the lower elevations.
Tuesday, behind the passing cold front, winds will begin to shift to
the northwest. As mentioned above, the cold front should briefly
dislodge the lake bands away from the lakes and bring them inland,
bringing rain/snow showers to a more widespread area. Cold air
advection behind the cold front and a passing shortwave trough will
cause lake bands to redevelop southeast of the lakes during the day
on Tuesday. 850H temps of around -7C on Tuesday morning should cool
to around -11C by the late afternoon. Some drier air will be moving
into the region behind the cold front and shortwave trough, so that
will limit some of the lake response. Some guidance is suggesting an
upstream connection with the Georgian Bay and Lake Huron, with a
band over the western end of Lake Ontario and a band over Lake Erie.
Should this become the setup, then where these bands set up, there
will be some locally higher precipitation amounts. If a lake band
sets up from the Georgian Bay and across Lake Ontario, placement of
the band looks best from Niagara County southeast into Genesee
County and into Livingston County during the afternoon on Tuesday,
and slowly shifting eastward later in the afternoon. If a lake band
sets up over Lake Erie with a Lake Huron connection, it looks like
the best chance for precipitation would be Chautauqua County,
especially over the higher terrain of the Chautauqua Ridge.
Precipitation closer to the lakes will be a rain or rain/snow mix,
and change to snow farther inland over the higher terrain. Cold air
advection on Tuesday will also change precip to snow slowly through
the afternoon with lowering elevation. The higher terrain of the Tug
Hill is expected to get a quick half inch or so of snow in the
morning before the band drops south. Otherwise the higher terrain of
the Western Southern Tier should also see around an inch of snow.
Interior areas can expect a coating of snow as temperatures cool
through the afternoon. Guidance is spread on temperatures still for
Tuesday and any fluctuation in what temperatures are on Tuesday can
greatly alter snow potential and amounts. High temperatures on
Tuesday will be in the low to mid 30s for the higher terrain and in
the mid to upper 30s for the lower elevations.
Tuesday night, any remaining lake response will all be in the form
of snow as continued cold air advection brings temps down through
the night. 850H temps cool to around -12C for WNY and around -15C
for the North Country, with some model guidance even cooler than
this. These cooler temperatures with the larger scale trough over
the region still will help continue some of the lake response
Tuesday night. An area of high pressure over the mid-Mississippi
Valley will push east causing increased ridging over the area later
Tuesday night into Wednesday morning. This will start to cut down on
the lake response some over the area. Lows on Tuesday night will be
in the low to mid 20s for areas south of Lake Ontario where lake
clouds are in place, and in the mid teens for the North Country.
Wednesday, a weak lake response will remain in place southeast of
the lakes, tapering off through the morning. This will occur as
ridging continues to increase through the day, and warm air
advection increases 850H temps through the day as well. Temperatures
will be in the low to mid 30s south of Lake Ontario and in the low
20s to low 30s for areas east of Lake Ontario.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
High pressure will be across the eastern Great Lakes Wednesday night
and dry conditions will continue through Thursday. A chilly airmass
will be in place Wednesday night with highs in the upper 20s to mid
30s and lows in the teens to 20s. Cooler conditions possible across
the higher terrain across the western Southern Tier and Tug Hill.
A warm-up is expected Thursday and Friday with high temperatures
reaching the 50s across the region. Forecast consensus has high
pressure moving south and east of the region Friday maintaining dry
conditions into the weekend. A warm front will approach the region
Saturday and Sunday and chances for rain showers increase.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR to MVFR cigs will be found across the region tonight as lake
effect rain/.snow showers will become established northeast of both
lakes. Of greater concern will be the very strong winds throughout
the bulk of the region with wind gusts of 50 to 60 mph through at
least 06z.
On Monday...VFR conditions will be found at most of the TAF sites...
however MVFR cigs will persist in areas of lake effect rain and snow
showers east of both lakes. While sfc winds will lower somewhat...
gusts over 40 kts will still be possible...especially during the
morning.
Outlook...
Tuesday...Lake effect rain and snow southeast of the lakes with
local MVFR/IFR.
Wednesday...Lingering lake effect snow showers to the southeast of
the Lakes with local MVFR/IFR, ending in the afternoon.
Thursday and Friday...VFR.
&&
.MARINE...
Storm warnings in effect for Lake Erie this evening. Gale warnings
are in effect for the remainder of the Lower Great Lakes through
much of tonight. A Gale Warning is also in effect for portions of
the St. Lawrence River.
The strongest winds will develop following the cold front. This
will produce storms to 50 knots behind the front on Lake Erie,
and high end gales to 45 knots this evening on Lake Ontario.
Lower end gales may continue into Monday before winds start to
gradually subside later Monday and Monday night.
&&
.TIDES/COASTAL FLOODING...
A Lakeshore Flood Warning is in effect for the east end of both lakes.
Model guidance has trended stronger with sustained winds to 50 knots
on Lake Erie and to 40 knots on Lake Ontario. Levels on Lake Erie
are expected to reach around 10 feet above low water datum at Buffalo.
This level requires the addition of Niagara County into the warning
for the Upper Niagara River, with flooding possible along the shores
of Grand Island and Cayuga Island.
Wave action will build on Lake Ontario following the passage of this
front, with lakeshore flooding and erosion through Monday afternoon
at the east end of the lake.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...High Wind Warning until 1 AM EST Monday for NYZ001>003-007-008-
010>012-019>021-085.
Lakeshore Flood Warning until 1 AM EST Monday for NYZ001-010-
019-085.
Lakeshore Flood Warning until 4 PM EST Monday for NYZ006-007.
Wind Advisory until 1 AM EST Monday for NYZ004>006.
Wind Advisory until 11 PM EST this evening for NYZ013-014.
MARINE...Storm Warning until 9 PM EST this evening for LEZ040-041.
Gale Warning until 10 PM EST this evening for LEZ020.
Small Craft Advisory until 1 PM EST Monday for LOZ030.
Gale Warning until 7 AM EST Monday for LOZ042-043-062.
Gale Warning until 4 PM EST Monday for LOZ044-045-063>065.
Small Craft Advisory until 1 PM EST Monday for SLZ024.
Gale Warning until 1 AM EST Monday for SLZ022.
&&
SYNOPSIS...RSH
NEAR TERM...Hitchcock/RSH
SHORT TERM...SW
LONG TERM...HSK
AVIATION...RSH
MARINE...Hitchcock
TIDES/COASTAL FLOODING...Apffel/HitchcockHazardous weather outlook, Nov 15, 6:41 PM EST, 14 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 641 PM EST Sun Nov 15 2020 NYZ002-003-008-011-012-020-021-162345- Orleans-Monroe-Lewis-Genesee-Wyoming-Cattaraugus-Allegany- 641 PM EST Sun Nov 15 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-162345- Jefferson- 641 PM EST Sun Nov 15 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST MONDAY... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001-010-019-085-162345- Niagara-Northern Erie-Chautauqua-Southern Erie- 641 PM EST Sun Nov 15 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST MONDAY... ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-162345- Wayne-Northern Cayuga- 641 PM EST Sun Nov 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-162345- Oswego- 641 PM EST Sun Nov 15 2020 ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 4 PM EST MONDAY... ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-162345- Livingston-Ontario- 641 PM EST Sun Nov 15 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ030-SLZ024-162345- Lower Niagara River- Saint Lawrence River from Ogdensburg to Saint Regis- 641 PM EST Sun Nov 15 2020 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SLZ022-162345- Saint Lawrence River from Cape Vincent to Ogdensburg- 641 PM EST Sun Nov 15 2020 ...GALE WARNING IN EFFECT UNTIL 1 AM EST MONDAY... This Hazardous Weather Outlook is for portions of Saint Lawrence River. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ044-045-063>065-162345- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 641 PM EST Sun Nov 15 2020 ...GALE WARNING IN EFFECT UNTIL 4 PM EST MONDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-043-062-162345- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from the Niagara River to Hamlin Beach- 641 PM EST Sun Nov 15 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST MONDAY... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-162345- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 641 PM EST Sun Nov 15 2020 ...STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-162345- Upper Niagara River and Buffalo Harbor- 641 PM EST Sun Nov 15 2020 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Local storm report, Nov 15, 6:09 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
609 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 4 NE MANCHESTER 43.01N 77.19W
11/15/2020 M63 MPH ONTARIO NY MESONET
MESONET STATION CLIF CLIFTON SPRINGS.
&&Local storm report, Nov 15, 6:10 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM NON-TSTM WND GST 5 ENE NIAGARA FALLS 43.12N 78.93W
11/15/2020 M62 MPH NIAGARA NY ASOS
ASOS STATION KIAG NIAGARA FALLS AIRPORT.
0530 PM NON-TSTM WND GST 2 SW FREDONIA 42.42N 79.37W
11/15/2020 M61 MPH CHAUTAUQUA NY MESONET
MESONET STATION FRED FREDONIA.
0535 PM NON-TSTM WND GST 1 WSW BROCKPORT 43.21N 77.97W
11/15/2020 M60 MPH MONROE NY MESONET
MESONET STATION BROC BROCKPORT.
&&Local storm report, Nov 15, 6:14 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
614 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM NON-TSTM WND GST 3 ESE LIME LAKE-MACHIAS 42.42N 78.42W
11/15/2020 M63 MPH CATTARAUGUS NY MESONET
MESONET STATION DELE DELEVAN.
0550 PM NON-TSTM WND GST 4 NW WARSAW 42.78N 78.21W
11/15/2020 M59 MPH WYOMING NY MESONET
MESONET STATION WARS WARSAW.
0510 PM NON-TSTM WND GST 3 E FARNHAM 42.59N 79.02W
11/15/2020 M59 MPH ERIE NY MESONET
MESONET STATION BRAN BRANT.
0520 PM NON-TSTM WND GST 3 ENE BATAVIA 43.02N 78.14W
11/15/2020 M58 MPH GENESEE NY MESONET
MESONET STATION BATA BATAVIA.
&&Local storm report, Nov 15, 6:23 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
623 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM SEICHE 2 S BUFFALO 42.86N 78.86W
11/15/2020 ERIE NY PUBLIC
FLOODING ALONG SOUTH STREET BETWEEN
LOUISIANA ST AND HAMBURG ST IN THE FIRST
WARD NEIGHBORHOOD.
&&
HKLocal storm report, Nov 15, 6:26 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
626 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM NON-TSTM WND DMG JAMESTOWN 42.10N 79.24W
11/15/2020 CHAUTAUQUA NY BROADCAST MEDIA
TREES AND POWER LINES DOWN ON CHERRY AND
WEST 8TH STREET.
&&Local storm report, Nov 15, 6:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
636 PM EST SUN NOV 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 5 SW CATO 43.12N 76.65W
11/15/2020 CAYUGA NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0535 PM TSTM WND DMG 5 WNW CATO 43.20N 76.66W
11/15/2020 CAYUGA NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0531 PM TSTM WND DMG RED CREEK 43.25N 76.72W
11/15/2020 WAYNE NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0525 PM TSTM WND DMG WOLCOTT 43.22N 76.81W
11/15/2020 WAYNE NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0507 PM TSTM WND DMG SODUS 43.24N 77.06W
11/15/2020 WAYNE NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0501 PM TSTM WND DMG 6 NNE PALMYRA 43.14N 77.19W
11/15/2020 WAYNE NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0457 PM TSTM WND DMG 6 W SODUS 43.22N 77.19W
11/15/2020 WAYNE NY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:09 AM EST | Storm Warning | BUF | 20 hr | |
| Nov 15, 2:10 PM EST | Special Marine Warning | BUF | 84 min | |
| Nov 15, 2:31 PM EST | Special Marine Warning | BUF | 89 min | |
| Nov 15, 2:39 PM EST | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie, Niagara | 51 min |
| Nov 15, 3:24 PM EST | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Monroe and 3 more | 66 min |
| Nov 15, 3:29 PM EST | Special Marine Warning | BUF | 91 min | |
| Nov 15, 3:57 PM EST | Severe Thunderstorm Warning | BUF | Allegany, Genesee, Livingston, Monroe, Ontario, Wayne and 1 more | 63 min |
| Nov 15, 4:34 PM EST | Special Marine Warning | BUF | 86 min | |
| Nov 15, 4:51 PM EST | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 54 min |
| Nov 15, 5:26 PM EST | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 64 min |
| Nov 15, 5:36 PM EST | Special Marine Warning | BUF | 84 min | |
| Nov 15, 6:04 PM EST | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 56 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.